Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 200, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 13, 2022, 2:07 PM MST for Cochise County, Graham County, Greenlee County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2022, 2:07 PM MST (21:07 UTC)
- Expired
- Sep 13, 2022, 2:45 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 1:43 PM MST, 24 minutes earlier.
Area forecast discussion, Sep 13, 1:43 PM MST, 24 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 143 PM MST Tue Sep 13 2022 .SYNOPSIS...Scattered showers and thunderstorms will continue into this evening, mainly for areas east of Tucson. Thereafter, a drier weather pattern will develop with rain chances decreasing and ending by Thursday. Temperatures will be near to below normal through the Wednesday, then increasing to above normal by Friday and through the weekend. && .DISCUSSION...Scattered to numerous showers and thunderstorms have developed more or less as expected primarily across Cochise County. We've had some locally heavy rain of around 1 inch in a few spots, especially around Tombstone along with some small hail. To the west, across eastern Pima County including the Tucson area, showers have struggled so far but with continued daytime heating, we can't rule out a few showers and thunderstorms as far west as Tucson through the afternoon. Areas west of Tucson should remain dry. Main concern this afternoon is locally heavy rain, along with gusty winds and hail with the stronger storms. Thunderstorm activity is expected to diminish after sunset. As the trough axis aloft pushes east, the atmosphere will continue to gradually dry out. Perhaps a few showers and thunderstorms in the White Mountains and Sky Islands closer to the New Mexico border Wednesday but otherwise dry conditions are expected to prevail. West to southwest flow will continue the remainder of the week into the weekend and with ridging just to our south and east along with a drier atmosphere, that will allow temperatures to warm up above seasonal normals starting Friday. By Sunday and into next work week, we'll be watching the evolution of a trough across the western CONUS. This may allow the flow to become southerly enough to import some moisture with some renewed shower and thunderstorms chances Monday and Tuesday. Confidence on this is still low and we've got plenty of time to monitor. && .AVIATION...Valid through 15/00Z. Scattered SHRA/TSRA with CIGS 6-8kft AGL continue thru about 14/03Z mainly east of KTUS Otherwise, clouds will be SCT-BKN AOA 12kft AGL. Light and variable SFC wind shifting SWLY/WLY 8-12 kts this afternoon, with possible thunderstorm winds of 40 kts. Light and variable winds less than 10 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A weather disturbance will bring more wetting rain chances into this evening, mainly east of Tucson. Thereafter, a drier westerly flow will develop with rain chances decreasing and ending by Thursday. A hotter weather pattern will develop later in the week as high pressure aloft strengthens over the region into the weekend. Cooler daytime temperatures and stronger wind speeds will be possible early next week as a low pressure system enters the western United States. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Sep 13, 11:54 AM MST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1154 AM MST Tue Sep 13 2022
AZZ507-508-513-131945-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
1154 AM MST Tue Sep 13 2022
...A strong thunderstorm will impact portions of southeastern Pima,
southwestern Cochise and northeastern Santa Cruz Counties through
1245 PM MST...
At 1154 AM MST, Doppler radar was tracking a strong thunderstorm 7
miles north of Sierra Vista, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Vista, Benson, Whetstone, Huachuca City, St. David, Tombstone,
Kartchner Caverns State Park, Fort Huachuca, Fairbank and Charleston.
This includes the following highways...
Interstate 10 between mile markers 307 and 311.
Route 80 between mile markers 294 and 328.
Route 82 between mile markers 41 and 67.
Route 90 between mile markers 293 and 332.
Route 92 between mile markers 322 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3146 11021 3173 11054 3202 11023 3170 10983
TIME...MOT...LOC 1854Z 226DEG 8KT 3161 11021
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AWHSpecial weather statement, Sep 13, 12:45 PM MST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1245 PM MST Tue Sep 13 2022
AZZ507-508-513-132030-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
1245 PM MST Tue Sep 13 2022
...A strong thunderstorm will impact portions of central Cochise
County through 130 PM MST...
At 1245 PM MST, Doppler radar was tracking a strong thunderstorm near
Tombstone, or 18 miles northeast of Sierra Vista, moving northeast at
10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tombstone and Pearce-Sunsites.
This includes the following highways...
Route 80 between mile markers 312 and 322.
Route 82 between mile markers 66 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3162 10999 3176 11014 3196 10994 3176 10972
TIME...MOT...LOC 1945Z 228DEG 9KT 3171 11001
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AWHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:09 PM MST | Special Weather Statement | TWC | 51 min | |
| Sep 12, 5:31 PM MST | Special Weather Statement | TWC | 59 min | |
| Sep 12, 5:49 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 12, 6:09 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Sep 12, 7:16 PM MST | Special Weather Statement | TWC | Pinal | 44 min |
| Sep 13, 11:54 AM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Sep 13, 12:01 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 44 min |
| Sep 13, 12:45 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Sep 13, 1:18 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Sep 13, 2:12 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Sep 13, 2:37 PM MST | Special Weather Statement | TWC | Graham | 53 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.